Article thumbnail
Location of Repository

Arrhythmia Diagnosis Following an ICD Shock

By Roy M. John

Abstract

A 60 year male presents to the emergency room following a shock from his implanted cardioverter defibrillator. He had just risen from bed that morning and experienced mild dizziness prior to the shock. He has a history of hypertension, and had undergone coronary bypass surgery 3 years previously. Six months following surgery, he developed spontaneous rapid sustained monomorphic ventricular tachycardia associated with syncope. Therapy with amiodarone was complicated by acute pneumonitis requring steroids and cessation of amiodarone therapy. He was implanted with a Ventritex Model V 145 single chamber ICD. A recent echocardiogram had shown inferior and posterior left ventricular hypokinesis with an ejection fraction of 35%. Left atrium measured 4.4 cm. His medications included metoprolol 25 mg bid, lisinopril 5mg bid, hydrochlorthiazide 25 mg qd, atrovostatin 10 mg qd, and aspirin 325 mg qd. Physical examination revealed normal jugular venous pressure, sinus rhythm with a heart rate of 84 bpm, BP 140/85, a soft pansystolic murmur at the apex, and clear lung fields

Topics: Indian Pacing and Electrophysiology Journal
Publisher: Indian Pacing and Electrophysiology Group
Year: 2005
OAI identifier: oai:cogprints.org:4329
Download PDF:
Sorry, we are unable to provide the full text but you may find it at the following location(s):
  • http://cogprints.org/4329/1/qu... (external link)
  • http://cogprints.org/4329/ (external link)
  • Suggested articles


    To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.